MAUDE Adverse Event Report: UROMEDICA, INC IMPLANTATION INSTRUMENT SET - SHARP-TIP TROCAR

UROMEDICA, INC IMPLANTATION INSTRUMENT SET - SHARP-TIP TROCAR
Model Number 750041
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Internal Organ Perforation (1987)
Date of Event 12/16/2021
Type of Reportable Event Serious Injury
Event or Problem Description
Interoperative urethral perforation in a proact patient.
 
Additional Manufacturer Narrative
The first proact balloon was implanted without incident.During the dilation for the second proact balloon on the contalateral side of the urethra, the implanting physician performed much of the dilation without fluoroscopic guidance.During this dilation, the patient's urethra was perforated with the uromedica sharp-tipped trocar.The proact ifu instructs the user to "use fluoroscopy frequently to observe position and avoid bladder or urethral perforation".Although there was no immediate obvious sign of perforation (blood and/or urine in the u-channel sheath), the perforation was identified during post-implant cystoscopy.Patient sent home with foley catheter.There are plans to attempt implantation again in 6-8 weeks when the perforation has healed.Uromedica (b)(4).
 
Additional Manufacturer Narrative
 
Event or Problem Description
Interoperative urethral perforation in a proact patient.

Brand Name
IMPLANTATION INSTRUMENT SET - SHARP-TIP TROCAR
Common Device Name
TROCAR
Manufacturer (Section D)
UROMEDICA, INC
1840 berkshire lane north
plymouth MN 55441
Manufacturer (Section G)
UROMEDICA, INC
1840 berkshire lane north
plymouth MN 55441
Manufacturer Contact
robert mclain
1840 berkshire lane north
plymouth, MN 55441
7636949880
MDR Report Key13054388
Report Number3003477176-2021-00018
Device Sequence Number16546430
Product Code EZY
UDI-Device Identifier00180668000106
UDI-Public00180668000106
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
P130018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number750041
Device Lot NumberUM00831
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/16/2021
Initial Report FDA Received Date12/21/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/10/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale